advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Milton Keynes, UK:

My three year old daughter, diagnosed with type 1 diabetes about five months ago, has recently developed an allergic reaction to her insulin (Human Insulatard and to Actrapid. She gets red marks (about a quarter to half an inch diameter) at each injection site which appear about four hours to after her injection and disappear after about three days. We had been managing her blood sugar well for the last few months, but now it seems to keep going high (even though wehave been increasing her insulin daily), and we wonder if this related to the allergy.We have been advised to change to Humulin insulin.

Do you think she should receive some sort of allergy test? Do you think that the high blood sugar could be related to the allergic reaction or is it related to the honeymoon period?

Answer:

I think the change from a yeast-based (Insulatard and Actrapid) to an E.Coli based insulin (Humulin) is the right answer, and I also agree with your daughter's diabetes team that the most probable reason for the increasing insulin need is emergence from the honeymoon. I see no need for any further allergy testing.

MS

DTQ-20020305182225
Original posting 15 May 2002
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.